Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 116, NWS Tallahassee, FL

July 9, 2002

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 9, 2002, 4:42 PM EDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2002, 4:42 PM EDT (20:42 UTC)
Expired
Jul 9, 2002, 5:15 PM EDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:00 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 9, 3:00 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT TUE JUL 9 2002

CURRENTLY:PARTLY TO MOSTLY CLOUDY ACROSS LOCAL AREA WITH CIGS 3-5K
(CB) AND 6-8K. DEW POINTS RUNNING 69-71 SE ALA AND GA ZONES AND
70-75 FLA ZONES. 24HR DEW POINT PLOT SHOWS ALMOST NO CHANGE IN HUMID
AIR MASS. WINDS MAINLY E/SE NEAR 10 MPH. DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND TSTMS MOVING NW OF TAMPA AT 25 TO 30 KNOTS
ASSOCD WITH DEVELOPING LOW (SEE BELOW) MOVG INTO ERN APALACH BAY
B4 SPREADING NW. ADDITIONAL ACTIVE CONVECTION ASSOCD WITH THE SEA
BREEZE IS MOVING ACROSS NE FLA AND WILL SOON REACH 1-75.

DISCUSSION:LOOKING AT THE BIG PIX..INCREASINGLY AMPLIFIED SHORT TERM
LONG WAVE PATTERN WITH CONVECTION FOCUS ON THE N HALF OF CONUS.
STRONG HIGH AND BUILDING RIDGE OVR W HALF OF CONUS AND DIGGING TROF
OVR E HALF. TROF TO AMPLIFY AS IT DIGS SE ACROSS ERN CANADA AND NEW
ENGLAND LATE TONIGHT INTO TOMORROW. STRONG LOW/VORT OVER SRN SASKATCH
CANADA WILL TURN SE TO UPR MISS VALLEY/NRN PLAINS TOMORROW. ASSOCD
COLD FRONT FROM LWR MICHIGAN TO LOW ACROSS CNTRL NEB TO MOVE SE
ACROSS VA/CAROLINAS W THRU CNTRL PLAINS THRU TOMORROW. THUS MAIN
AREA OF CONVECTION LATER TODAY AND TONIGHT WILL BE NRN PLAINS...OHIO
VALLEY TO MID ATLC AND SEN ENGLAND. FOR TOMORROW SWD SHIFT TO CNTRL
PLAINS AND SRN APALACH TO NRN N CAROLINA. ACROSS THE CARIB...BROAD
GULF LOW CENTER MOVING W AROUND 10 MPH AND ONSHORE NEAR TX-MEX
BORDER. A SECOND BROAD LOW IS CENTERED OVER ERN GULF PRODUCING
ACTIVE CONVECTION SPREADING EWD ACROSS FLA PENINSULA. PER TPC/NHC...
IT IS EXPECTED TO DRIFT W/NW NEXT FEW DAYS AND UPPER LEVEL WINDS ARE
MARGINALLY FAVORABLE FOR FUTURE DEVELOPMENT.

LOCALLY...DEEP ELYS AND ESE 1000-700 MB FLOW CONTS TO DEFINE
PRECIP FOCUS. PWAT AROUND 2 INCHES...CAPES 2500-3000 AND LI AROUND
-6 INSURE LOCALLY HEAVY RAIN AND STRONG STORMS WITH GUSTY WINDS.
THIS ACTIVITY SHUD SPREAD W/NW WITH SCT-NMRS EVENING CONVERAGE
ACROSS PANHANDLE..WRN BIG BEND AND PARTS OF GA THIS EVENING.

FOR TOMORROW...MODELS/SATELLITE SHOW THAT DIGGING MID-UPR TROF
SWEEPING MID-ATLC RIDGE...DRIER AIR AND SUBSIDENCE AHEAD OF IT SWD
WHICH BEGINS TO AFFECT MAINLY NRN ZONES. AT LOWER LEVELS...RIDGE
CONTS FROM GA W/SW ACROSS SE STATES. CONVERSELY...ABOVE MENTIONED NE
GULF LOW WITH DIVERGENCE ALOFT KEEPING SE FLOW/TROPICAL MOISTURE
PLUME OVER FLA CONTS HI SCT-LIKELY POPS. THIS REFLECTED IN MODEL
POPS/SOUNDINGS AND TIME HEIGHT X-SECTIONS WHICH SHOW SIGNIFICANT POP
GRAD FROM DRIER SE ALA TO WETTER SE BIG BEND. SIMILIAR CONDS FOR
THURSDAY. ON FRIDAY...NE GULF LOW SCOOPED UP BY DIGGING TROF AND
ASSOCD LOW WHICH MAY MOVE IT ACROSS FORECAST AREA FRI INTO SAT THUS
RETURN TO HIGHER POPS. THIS WILL SHIFT LOW LEVEL FLOW TO S AND THEN
SWLY THRU PERIOD.

FORECAST CONTS 6 ZONE ZFP WITH GEORGIA AND BIG BEND DIVIDED TO
ACCOUNT FOR HIER POPS DURING AFTERNOONS. FOR 2ND PERIOD LIKELY POPS
SE BIG BEND...50 PCT REST OF FLA AND ERN HALF OF GA ZONES AND 40 PCT
ELSEWHERE. ETA MUCH DRIER THAN OTHER TWO MODELS. MODEL TEMPS IN GUD
AGREEMENT.

MARINE FORECAST: GENERALLY E TO SE FLOW THROUGH THE FORECAST PERIOD.
MID-AFTN BUOYS SHOW AROUND 15 KNOT WINDS AND 3-4 FOOT SWAS. REMOVED
CAUTIONARY STATEMENT. WINDS TAPER OFF SIGNIFICANTLY BY THURSDAY.

FIRE WX: NO HEADLINES.

PRELIMINARY NUMBERS...

TLH 071/091 072/091 4545
PFN 074/087 075/088 4445
DHN 073/092 073/901 2334
ABY 072/092 073/092 3435
VLD 072/092 073/092 3535
CTY 073/090 073/090 3636

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

BLOCK

In the hours before

Special weather statement, Jul 9, 4:20 PM EDT, 22 minutes before
FLZ017-018-027-092100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT TUE JUL 9 2002

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHERN JEFFERSON COUNTY...MOVING WEST AT
25 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
TORRENTIAL DOWNPOURS...AS IT MOVES INTO WAKULLA AND SOUTHERN LEON
COUNTIES.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:59 PM EDTSpecial Marine WarningTAE61 min
Jul 9, 3:59 PM EDTSpecial Marine WarningTAE61 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.